Manic and Psychotic Symptoms Following Risperidone Withdrawal in a Schizophrenic Patient
J Clin Psychiatry 1998;59(11):620-621 [letter]
© Copyright 2015 Physicians Postgraduate Press, Inc.
Access to this article is available to valid users
Still can't log in? Contact the Circulation Department at 1-800-489-1001 x4 or send email
Register: If you do not have one already, register for a free account.
Sir: Risperidone, a serotonin-2/dopamine-2 (5HT2/D2) receptor antagonist, has been demonstrated to be effective in reducing both positive and negative symptoms of schizophrenia. Concerning its withdrawal-related symptoms, only akathisia and dyskinesia have been reported. In contrast, rapid discontinuation of clozapine, another atypical antipsychotic agent, could cause various symptoms including conscious disturbance, rebound psychosis, dyskinesia, motor restlessness, anxiety, insomnia, nausea, and diaphoresis.